Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 185, NWS St. Louis, MO

April 7, 2006Audrain County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 7, 2006, 7:18 PM CDT for Audrain County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2006, 7:18 PM CDT (00:18 UTC)
Expired
Apr 7, 2006, 7:49 PM CDT
In force
31 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Audrain County, MO

The radar

The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 080019
SVRLSX
MOC007-080100-
/O.NEW.KLSX.SV.W.0185.060408T0018Z-060408T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
718 PM CDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI

* UNTIL 800 PM CDT

* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MEXICO. THIS STORM WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  MEXICO...
  THOMPSON...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3910 9202 3909 9178 3930 9167 3931 9197

$$

TES
1 follow-up statement
000 
WWUS53 KLSX 080049
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
749 PM CDT FRI APR 7 2006

MOC007-080059-
/O.CAN.KLSX.SV.W.0185.000000T0000Z-060408T0100Z/
AUDRAIN MO-
749 PM CDT FRI APR 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL AUDRAIN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3910 9202 3909 9178 3930 9167 3931 9197

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:21 PM CDT, 57 minutes earlier.

Area forecast discussion, Apr 7, 6:21 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT FRI APR 7 2006

.DISCUSSION...
SURFACE LOW WAS LOCATED NEAR MHK EARLY THIS AFTERNOON WITH FRONTAL
BOUNDARY ACROSS NORTH MO INTO NORTHERN IN. LOW WILL SWING ACROSS THE
AREA THIS AFTERNOON AND EVENING AND SETTLE INTO THE TN VALLEY BY
EARLY SATURDAY. LARGE HIGH PRESSURE WILL BUILD INTO THE MIDWEST ON
SATURDAY AND DOMINATE OUR WEATHER PATTERN THROUGH SUNDAY.

THE 18Z MSAS INDICATED SURFACE MOISTURE CONVERGENCE BULLSEYE WAS
LOCATED OVER THE EASTERN OZARKS AND SOUTHEAST MO. SURFACE DEWPOINTS
IN THE MID 50S CONTINUED EAST OF A FARMINGTON-ST LOUIS-SPRINGFIELD
IL LINE. CONVECTION CONTINUES ACROSS THE EASTERN OZARKS INTO
SOUTHWEST ILLINOIS. TSTORMS WERE MOVING TO THE NORTHEAST AROUND 45
MPH. MAIN THREAT OF SEVERE FROM THE STORMS HAS BEEN LARGE HAIL. CU
FIELD HAS DEVELOPED JUST NORTH OF I-44 DURING THE PAST HOUR.

3 HOURLY SURFACE PRESSURE RISE CENTER OF 8 MBS WAS LOCATED OVER
CENTRAL NEBRASKA. THE NAM FORECASTS A SIMILAR RISE CENTER OVER
CENTRAL MO THIS EVENING. EXPECT GUSTY NORTH WINDS TO CONTINUE MUCH
OF THE NIGHT ACROSS THE REGION AS A RESULT.

CLOSED H5 LOW WAS LOCATED OVER THE SOUTHEAST CORNER OF NEBRASKA THIS
MORNING. MODELS ARE SIMILAR WITH PREVIOUS RUNS IN FORECASTING SYSTEM
TO OPEN UP TONIGHT AND THEN MOVE INTO THE OH/TN VALLEY ON SATURDAY.
UPPER RIDGE WILL BUILD OUT OF THE GREAT PLAINS OVER THE WEEKEND AND
WILL PROVIDE QUIET WEATHER.

NEXT SHORT WAVE IS FORECAST TO MOVE INTO THE SOUTHWESTERN U.S.
SUNDAY EVENING. THE GFS AND NAM FORECAST THIS SHORT WAVE TO MOVE
INTO THE CENTRAL PLAINS BY MONDAY EVENING. UNSETTLED WEATHER WILL
CONTINUE AT TIMES NEXT WEEK. THE GFS DIGS ANOTHER DEEP TROF ACROSS
THE SOUTHWESTERN U.S. LATER THURSDAY.
&&

.AVIATION...
FOR THE 00Z TAFS...STRONG SFC LOW OVER SOUTH CENTRAL MISSOURI WILL
SLIDE SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY 06Z...THEN INTO
WESTERN NORTH CAROLINA BY 12Z SATURDAY. WILL CONTINUE WITH A CHANCE
OF SHOWERS IN COU...STL AND SUS TAFS THIS EVENING AS FRONTAL BOUNDAY
SINKS SOUTH OVER MISSOURI. SHOULD ALSO SEE POST FRONTAL SHOWERS AS
STRATUS DROPS SWD THRU THE CWA TGT ALONG WITH INCRSG NLY WNDS THIS
EVNG. WINDS TO DIMINISH BY DAYBREAK WITH JUST SCATTERED CU OVER
REGION.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 7, 12:08 PM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 PM CDT FRI APR 7 2006

ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065-
072>075-084-085-099-081200-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-
GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-
ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1208 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL
AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.

A STRONG AREA OF LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST
SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY LATE THIS EVENING. AHEAD
OF THE SYSTEM...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP OVER
SOUTHERN AND EAST CENTRAL MISSOURI INTO SOUTHWEST ILLINOIS. SOME OF
THE STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL UP TO THE SIZE OF
GOLFBALLS AND DAMAGING WINDS TO 70 MPH. THE THREAT OF SEVERE
THUNDERSTORMS SHOULD END BY 900 PM AS THE COLD FRONT SWEEPS THROUGH
THE ENTIRE AREA.

LATER...IN THE OVERNIGHT HOURS...EXPECT WINDS TO INCREASE IN
INTENSITY BEHIND THE SYSTEM...WITH GUSTS TO 40 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UNSEASONABLE COLD AIR MASS WILL SETTLE INTO THE AREA THIS WEEKEND.
AREAS OF FROST AND LOW TEMPERATURES AT OR JUST BELOW FREEZING ARE
EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING.

THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-081200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
1208 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG AREA OF LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST
SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY LATE THIS EVENING. AHEAD
OF THE SYSTEM...SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EARLY
THIS AFTERNOON. EXPECT ISOLATED SEVERE THUNDERSTORMS...WITH PENNY
SIZE HAIL AND DAMAGING WINDS TO 60 MPH. THE THREAT OF THUNDERSTORMS
SHOULD END BY 900 PM AS THE COLD FRONT SWEEPS THROUGH THE ENTIRE
AREA.

LATER...IN THE OVERNIGHT HOURS...EXPECT WINDS TO INCREASE IN
INTENSITY BEHIND THE SYSTEM...WITH GUSTS TO 40 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UNSEASONABLE COLD AIR MASS WILL SETTLE INTO THE AREA THIS WEEKEND.
AREAS OF FROST AND LOW TEMPERATURES AT OR JUST BELOW FREEZING ARE
EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING.

THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.

BYRD

In the hours before

Local storm report, Apr 7, 2:05 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
205 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             COFFMAN                 37.78N 90.20W
04/07/2006  E0.75 INCH       STE. GENEVIEVE     MO   FIRE DEPT/RESCUE

0200 PM     HAIL             CARLYLE                 38.62N 89.37W
04/07/2006  E1.00 INCH       CLINTON            IL   TRAINED SPOTTER

            HAIL COVERING THE GROUND IN TOWN. VEHICLES ON STREETS ARE
            SPINNING OUT OF CONTROL DUE TO THE HAIL.

&&

BYRD
Local storm report, Apr 7, 2:11 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
211 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             PERCY                   38.02N 89.62W
04/07/2006  E1.00 INCH       RANDOLPH           IL   BROADCAST MEDIA

            NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND.

&&

BYRD
Local storm report, Apr 7, 2:26 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             ASHLEY                  38.33N 89.19W
04/07/2006  E0.75 INCH       WASHINGTON         IL   TRAINED SPOTTER

&&

BYRD
Local storm report, Apr 7, 4:20 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             ALTON                   38.90N 90.15W
04/07/2006  E0.88 INCH       MADISON            IL   TRAINED SPOTTER

            NICKLE SIZE HAIL REPORTED BY STORM SPOTTER

&&

BYRD
Local storm report, Apr 7, 4:37 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             ALTON                   38.90N 90.15W
04/07/2006  E0.75 INCH       MADISON            IL   TRAINED SPOTTER

&&

TILLY
Local storm report, Apr 7, 5:26 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             1 N TROY                38.99N 90.98W
04/07/2006  E0.75 INCH       LINCOLN            MO   PUBLIC

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 4:07 AM CDTFrost AdvisoryLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more27 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.